MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer report number: 2135147-2021-00142, 2135147-2021-00143.On (b)(6) 2021, a 8x6 mm amplatzer duct occluder was selected for implant in a (b)(6) month old child with a short and wide patent ductus arteriosus (pda).During the procedure, introduction of the catheter induced an arrhythmia and required cardioversion to resolve.Once the patient rhythm was returned to normal, the device was implanted and detached from the delivery cable in the pda.The device then was found to have embolized into the patients pulmonary artery.Another attempt was made with a 10x8 mm amplatzer duct occluder, but this device embolized as well.A third attempt was made with an 8 mm amplatzer vascular plug ii, but again the device embolized.All devices were removed and the procedure was aborted with no device implanted.The patient is stable with no adverse health consequences.The physician believes that the cause of the event was due to mis-sizing of device.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, and h10 an event of device embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11675743
Report Number2135147-2021-00144
Device Sequence Number3157362
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number7443712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER DUCT OCCLUDER; AMPLATZER DUCT OCCLUDER; AMPLATZER DUCT OCCLUDER; AMPLATZER DUCT OCCLUDER
Outcome Attributed to Adverse Event Required Intervention;